Mathematical Research Letters

Volume 10 (2003)

Number 4

On the Morse Inequalities for Geodesics on Lorentzian Manifolds

Pages: 435 – 445

DOI: http://dx.doi.org/10.4310/MRL.2003.v10.n4.a3

Authors

A. Abbondandolo

V. Benci

D. Fortunato

A. Masiello

Abstract

We extend the classical Morse inequalities in Riemannian Geometry to the geodesics joining two nonconjugate points on a Lorentzian manifold. The Morse inequalities are obtained developing a Morse Theory for a class of strongly indefinite functionals.

Full Text (PDF format)